If the person (elderly in this case) will not give up sugary foods, and continues to eat sugary foods while taking the antibiotics or d-mannose? I've heard that people who are susceptible to UTI infections should limit their sugar intake, but as you know elderly people especially like sugary foods, which contributes to UTI infections. Thanks for any comments or suggestions on this subject.
I did NOT read the WebMD report, but it seems to be the latest. Good luck.
phenazopyridine hydrochloride which is the generic for peridium (sp).
Make sure nothing is in there but cold pressed cranberries. Nothing from concentrate...nothing.
The stuff my urologist 'prescribed' cost $30 per bottle. I didn't even look it up because it was way too expensive for the results I was likely to see. I threw up my hands and just went with the antibiotics, which do make me sick at times. You do what you have to do .
Not a 'new report' by any means, but the google results overall are showing that antibiotics and sugar may be a good thing.
I'm also seeing this: http://vsearch.nlm.nih.gov/vivisimo/cgi-bin/query-meta?v%3Aproject=medlineplus&query=antibiotics+blood+sugar+&x=0&y=0
apparently, antibiotics can affect blood sugar levels if you have diabetes.
Now, I just am speaking from 50 years of experience as an R.N. Watch out for allergies to the meds. Bactrim is the main med used today. It is a sulfa drug.